MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV05F180/60
Medical Device Problem Codes Difficult to Insert (1316); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was not possible to advance a ado size 3, from the loader to the apropriate 5f ds.Everything had to be changed to a 6f ds.The 6f ds was to big to cross the pda (very narrow at the pulmonary artery size) the ado (mounted in the cable) was back loaded in the initial 5f ds to test the ds inner diameter.It was possible to pull in the device and to pull it outfrom the ds hub the cardiologist concluded the problem was the connection between the loader and the ds.The loader screw was cut out.The 5f ds was again inserted in the patient.The cardiologist did a "direct connection" of the cut loader with the ds, and advanced.The ado into the ds under constant manual saline flush to avoid ar coming in.The ado was correctly implanted.
 
Additional Manufacturer Narrative
Additional information sections: b5, d10, h2, h3, h6, h10.An event of difficulty advancing the occluder into the sheath could not be confirmed.The investigation confirmed the device met dimensional and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9882861
Report Number2182269-2020-00030
Device Sequence Number11450572
Product Code DQY
UDI-Device Identifier00811806010755
UDI-Public00811806010755
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number9-ITV05F180/60
Device Catalogue Number9-ITV05F180/60
Device Lot Number6180377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age21 MO